Bisphosphonates May Increase Risk for Uveitis and Scleritis

Patients taking oral bisphosphonates for the first time may be at higher risk of developing scleritis and uveitis according to a cohort study from the Canadian Medical Association Journal. The researchers also found that bisphosphonate users were older and more likely to be women compared to nonusers. It is possible that the release of inflammatory mediators triggered by the use of bisphosphonates may be the mechanism behind the development of scleritis and uveitis among first-time users.

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s